Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Took MRI for brain. What does report infer?

User rating for this question
Very Good
Answered by

Neurologist, Surgical
Practicing since : 1997
Answered : 65 Questions

I took my MRI result. Can you help me with result.

mri of brain and pituitary gland
7 cc of gadolinium this was infused intravenously
HISTORY: Hyperprolactinemia and blurred vision
No prior studies available for comparison
FINDINGS: There is a partially empty sella turcica. No mass is identified. The pituitary stalk is midline. The optic chiasm is unremarkable. Gray and white matter demonstrate normal signal intensity on all pulse sequences. There is no acute infarct or mass. There is no abnormal parenchymal or leptomeningeal enhancement. The ventricular system is normal. The posterior fossa and brainstem are unremarkable. Orbits are grossly unremarkable. The XXXXXXX carotid artery and basilar artery flow voids are patent. Paranasal sinuses are well-aerated.
IMPRESSION: Partially empty sella turcica. No masses are identified.
Posted Thu, 3 Oct 2013 in Brain Tumor
Answered by Dr. Shivakumar S. Kupanur 9 hours later
Brief Answer:
Empty sella syndrome

Detailed Answer:

Thanks for posting your query.

You have not provided the clinical history regarding hyperprolactemia, treatment you are taking and details of blurred vision. It will help me if I know these details.

Sella turcica is bony cave where pituitary gland is situated. If gland gets shrinked due to some reason, that place replaced with fluid called CSF (cerebrospinal fluid). This is called empty sella syndrome.

In your case, sella turcica is partially empty and there is no mass. Blurred vision an be due to the pressure on optic chiasma due to pituitary shrinkage. If you provide me your detailed clinical symptoms then I can comment more precisely.

I hope this information helps. I will be available for the follow up queries.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor